MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS
Medical Device Problem Codes Flaked (1246); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Scar Tissue (2060)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient had an initial left tha on (b)(6) 2017.The patient was revised on (b)(6) 2022 due to pain.The surgeon replaced the gxl to xle and adaptor biolox with head.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: 170-32-93 - biolox delta femoral head 32mm od, -3.5mm sn: (b)(4), 186-01-48 - integrip cc, cluster 48mm, g1 sn: (b)(4), 188-00-05 - wedge plasma s/o sz 5 sn: (b)(4).
 
Additional Manufacturer Narrative
H3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the pain and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient's condition.H7: z-1732-2022.
 
Additional Manufacturer Narrative
Additional information: b4.Correction: h6 clinical code, problem code, and component code.
 
Event or Problem Description
There was found to be a clean wound with clear synovial joint fluid.There was a well-fixed femoral stem and acetabular shell.There was visible polyethylene wear of the acetabular polyethylene as well as visualized polyethylene debris.A lateral liner was utilized.Retractors were then placed around the femoral neck capsule and aspiration of the capsule yielded clear synovial joint fluid.This was sent for culture.An anterior capsulectomy was then performed.Part of this capsular tissue was also sent for culture.Scar tissue around femoral trunnion was debrided then the hip dislocated, and the ceramic head was dis impacted from the femoral stem.There was found to be visualized polyethylene wear within the apex of the acetabular poly.The poly component was removed using the screw technique.The acetabular metal shell component was found to be well fixed to bone and the femoral stem was found to be well fixed to the femur.Trial reduction was performed with a lateralized liner and a -3.5 trial head.The hip was reduced and found to have good leg lengths at the medial malleoli, excellent stability, full extension, and external rotation, as well as flexion at 90 degrees and internal rotation.Trials were removed, finals placed and found to have good leg lengths and excellent stability.The patient was awakened and transferred to recovery in stable condition.There were no complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d6a, h4, h6.Mdr section codes updated/corrected: a, b, c, d.The most likely cause for the revision reported due to early prosthesis wear is a combination of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).The prosthesis wear reported could not be confirmed from the image and radiograph provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15349089
Report Number1038671-2022-01025
Device Sequence Number12043389
Product Code JDI
UDI-Device Identifier10885862207029
UDI-Public10885862207029
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2021
Device Model NumberNV GXL LINER LIPPED 32MM ID, GROUP 1 CUPS
Device Catalogue Number132-32-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/30/2022
09/24/2024
08/29/2025
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date10/13/2022
10/11/2024
09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale